Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Contraceptive Implant - possible side effects, advice please?

(12 Posts)
PavlovtheCat Thu 04-Sep-08 08:42:49

I have the Implant fitted, for a year almost to the day.

In the last 4 weeks I have had one full period, and have then been bleeding for several days, really lightly, on two occasions, including now. The first 'period' was normal, light, the two after, very light, but also a brown at times (tmi, sorry). Prior to this month, I have not had a period since the first month of the implant being fitted.

My stomach is tender, sore where my ovaries are, sometimes quite painful. It is also swollen and has been for several months, although it went down briefly after my first period.

I have spots come up and back and neck, normal PMT stuff.

My arm feels bruised where the implant is sited, but does not look red or swollen or bruised.

Is this normal to be bleed this often when on the implant?

PavlovtheCat Thu 04-Sep-08 08:51:23

bump

missmama Thu 04-Sep-08 09:07:40

Sorry Pavlov I had the implant for about 7 years, but didn't have any of those side effects.
Speak to your nurse?

At least its a bump incase anybody else can help.

PavlovtheCat Thu 04-Sep-08 09:17:45

Thanks Miss - I have an appt to see Dr at family Planning on Monday now, hopefully they can tell me!

emma1977 Thu 04-Sep-08 17:15:38

Irregular bleeding is very common with the implant and can occur straight after fitting or delayed by a few months.

However, if you are getting abdominal pains associated with this new bleeding and discharge, you should see your GP or family planning to get that looked at. There is a possibility that you may have an infection (especially if you have had any new partners) or an ovarian cyst.

PavlovtheCat Thu 04-Sep-08 18:12:02

emma no new partner, newly married!

I think the bleeding on its own did not concern me too much, it is because I have a bloated stomach and pains, mainly on one side, sometimes on both, but particularly on left side along with 3 lots of discharge in the last few weeks.

This time and last time it was more like discharge than actual 'bleed' if that makes sense (tmi again blush.

However, I do ave the normal period signs, awful spots just come up, that PMT type miscommunication/fuzzy head (i get it anyway!), so maybe it is just normal period just not used to it!

PavlovtheCat Thu 04-Sep-08 21:18:33

bump, again! Just incase there might be some more advice!

amytheearwaxbanisher Thu 04-Sep-08 21:36:07

i had the implant in for almost a year with no problems but then started to have very irregular bleeding on and off which eventually got so bad i was suprised if a day went by that i didnt have bleeding so i had to get it taken out.

PavlovtheCat Thu 04-Sep-08 22:03:01

amy - thanks for that. Did it sort it out when you had it removed?

mypandasgotcrabs Thu 04-Sep-08 22:08:19

I had one in after having ds2. The 1st 4months or so I had 2 week long migraines, followed by 2 week long fairly heavy periods. It settled down after that for about another 4 months, then I started bleeding, similar to a light blood tinged discharge I guess. After about 10 weeks I went to family planning clinic to ask about having it removed and they did it a couple of months later. By the time I had it out I'd been bleeding every day for over 4 months!

Once it was out, the bleeding stopped about 2 days later, and everything has been normal since.

PavlovtheCat Thu 04-Sep-08 22:11:42

mypanda couple of month?!!! How crap is that!!! Sounds similar to you, mild but very regular now.

And to be honest, its not the bleeding, as I said before, its everything else with it too, the bloated feeling, the sore tummy.

DH said just take it out and go back on the pill. last time I was on the pill I conceived DD, reminded him of that, and he said, well we deal with whatever happens in life don't we, we would deal with that too...hmm

[perhaps he is suggesting we have another baby? hmm grin ]

hehehe!

mypandasgotcrabs Thu 04-Sep-08 22:21:54

Yeah, that was the 1st appointment they had!!! Unfortunately there's not a lot of other options as hte jab, and hte patch are the same dosage of hormone as the implant, although my old GP did say that the Mirena coil would probably be OK for me, and I was going to have that in, but then split with xp, so didn't bother.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now